Three hundred and eighty cases of illness related to vaping have been reported across the country. Mississippi reported the state’s first case Wednesday.
According to the Mississippi State Department of Health is warning people not to buy vaping products off the street containing THC or other cannabinoids. In some cases, the products have been spiked with something else.
Symptoms included coughing, shortness of breath, chest pain, nausea, fatigue, and fever. The symptoms can develop anywhere from a few days to weeks of using the product.
The CDC recommends the following until the exact cause of the illness is identified.
- Refrain from vaping and using e-cigarettes
- If you have symptoms like the ones described here, contact your healthcare provider.
- If you are using the product in order to quit smoking cigarettes, do not return to smoking.
There have been six deaths reported nationally linked to vaping.
MSDH asks the public to report any cases of severe illness with no clear cause in the past 90 days to 601-576-7725.